Alert archive / California / Wind Advisories in 2018

Wind Advisory 11, NWS Sacramento, CA

November 7, 2018

NWS Sacramento, CA issued this wind advisory at Nov 7, 2018, 1:35 PM PST. It took effect at Nov 7, 2018, 10:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2018, 1:35 PM PST (21:35 UTC)
In effect from
Nov 7, 2018, 10:00 PM PST
Expired
Nov 9, 2018, 7:00 AM PST
In force
33 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

830 
WWUS76 KSTO 072135
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
135 PM PST Wed Nov 7 2018

CAZ013>017-063-064-066>069-081500-
/O.NEW.KSTO.WI.Y.0011.181108T0600Z-181109T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, Alder Springs,
Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, 
and Blue Canyon
135 PM PST Wed Nov 7 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 PM PST
Thursday. 

* LOCATION...Mountains of eastern Shasta County through the
  northern Sierra, adjacent foothills, Sacramento and northern 
  San Joaquin valley.

* TIMING...Tonight through Thursday evening.

* WINDS...East to northeast wind 20 to 30 mph with local gusts 45
  to 55 mph. Strongest winds expected Thursday
  morning...especially over the Sierra foothills. 

* IMPACTS...Blowing debris, downed tree branches, and power
  outages possible. Hazardous driving conditions for small cars
  and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
875 
WWUS76 KSTO 081300
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
500 AM PST Thu Nov 8 2018

...Windy Today into Friday Morning...

.Pacific high pressure building inland, combined with low 
pressure dropping into the Great Basin, is resulting in strong 
wind over interior Northern California. Windy today into this 
evening, persisting in the eastern foothills and Sierra Nevada 
through Friday morning.

CAZ018-090000-
/O.EXA.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
500 AM PST Thu Nov 8 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 10 PM PST this evening. 

* LOCATION...Solano county, southwest Sacramento county, and
  northwest San Joaquin county. This includes the Vaca Mountains
  and Delta area.

* TIMING...Today into this evening.

* WINDS...North wind 15 to 30 mph with gusts to 45 mph.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph and or
gusts 40 to 57 mph are expected. Winds this strong can down tree
branches, cause power outages, and make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ066>069-090000-
/O.EXT.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
500 AM PST Thu Nov 8 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY...

* LOCATION...Northeast foothills and Motherlode, Western Plumas
  county mountains, and west slopes of the Northern Sierra Nevada.

* TIMING...Today through Friday morning.

* WINDS...Northeast to east wind 20 to 35 mph, except to 40 mph
  over higher terrain. Local gusts 50 to 65 mph. Strongest winds 
  expected through favorably oriented canyons and over ridges.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds up to 39 mph and or 
gusts up to 57 mph are expected. Winds this strong can down trees,
cause power outages, and make driving difficult, especially for 
high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ013>017-063-064-090000-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, Alder Springs,
and Lakeport
500 AM PST Thu Nov 8 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* LOCATION...Shasta Mountains and east slopes of the Coastal Range
  to Lake county, and Sacramento Valley.

* TIMING...Today into this evening.

* WINDS...North wind 20 to 35 mph with local gusts 40 to 55 mph. 
  Strongest wind expected late morning and afternoon in northern 
  and western portions of the Sacramento Valley extending into the
  Coastal Range.

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph and or
gusts 40 to 57 mph are expected. Winds this strong can down tree
branches, cause power outages, and make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
980 
WWUS76 KSTO 082236
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
236 PM PST Thu Nov 8 2018

...Windy Conditions continue into Friday Morning...

.Pacific high pressure building inland, combined with low
pressure dropping into the Great Basin, is resulting in strong
wind over interior Northern California. Windy today into this
evening, persisting in the eastern foothills and Sierra Nevada
through Friday morning.

CAZ066>069-091500-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
236 PM PST Thu Nov 8 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

* LOCATION...Northeast foothills and Motherlode, Western Plumas 
  county mountains, and west slopes of the Northern Sierra 
  Nevada. 

* TIMING...Through Friday morning.

* WINDS...Locally strong northeast to east wind gusting to 50 to
  60 mph through favorably oriented canyons and over remote
  ridges. Local sustained winds 15 to 25 mph. 

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds up to 39 mph and or
gusts up to 57 mph are expected. Winds this strong can down
trees, cause power outages, and make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ013>018-063-064-090600-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Alder Springs, and Lakeport
236 PM PST Thu Nov 8 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* LOCATION...Solano county, southwest Sacramento county, and 
  northwest San Joaquin county. This includes the Vaca Mountains 
  and Delta area. 

* TIMING...Through this evening.

* WINDS...North wind 15 to 30 mph with gusts to 35 mph in the
  Valley and 45 mph over Lake County. Winds decreasing to less
  than 15 mph later tonight in the Valley and less than 30 mph in
  Lake County. 

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph and or
gusts 40 to 57 mph are expected. Winds this strong can down tree
branches, cause power outages, and make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
013 
WWUS76 KSTO 090508
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
908 PM PST Thu Nov 8 2018

...Windy Conditions continue into Friday Morning...

.Pacific high pressure building inland, combined with low
pressure dropping into the Great Basin, is resulting in strong
wind over interior Northern California. Windy conditions persisting
in the eastern foothills and Sierra Nevada through Friday 
morning.

CAZ013>018-063-064-090615-
/O.CAN.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Alder Springs, and Lakeport
908 PM PST Thu Nov 8 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have diminished, but a few gusts to 20 mph will be 
possible.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ066>069-091500-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
908 PM PST Thu Nov 8 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

* LOCATION...Northeast foothills and Motherlode, Western Plumas 
  county mountains, and west slopes of the Northern Sierra 
  Nevada. 

* TIMING...Through Friday morning.

* WINDS...Locally strong northeast to east wind gusting to 40 to 
  50 mph through favorably oriented canyons and over remote 
  ridges. Local sustained winds 15 to 25 mph. 

* IMPACTS...Blowing debris, downed tree branches, and power 
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds up to 39 mph and or
gusts up to 57 mph are expected. Winds this strong can down
trees, cause power outages, and make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
309 
WWUS76 KSTO 091509
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
709 AM PST Fri Nov 9 2018

CAZ066>069-091615-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
709 AM PST Fri Nov 9 2018

...WIND ADVISORY HAS EXPIRED...

Winds have diminished, but a a few isolated wind gusts 30 to 35 
mph over higher peaks or remote ridges will be possible through 
this morning. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:00 AM PST, 10 hours 35 minutes earlier.

Area forecast discussion, Nov 7, 3:00 AM PST, 10 hours 35 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
300 AM PST Wed Nov 7 2018

.SYNOPSIS...
Dry weather continues with periods of breezy north to east wind
thru Friday morning leading to critical fire weather conditions.

&&

.DISCUSSION...
Other than a few high clouds brushing across the region, skies are
clear and winds are generally light. With the dry airmass in
place, current temperatures are chilly ranging from the mid teens
to mid 20s in the mountain valleys to the 40s to mid 50s across
the Central Valley.

Satellite imagery shows the next upstream short-wave over the
PacNW early this morning. It will slide southeastward into the
Great Basin and NorCal later today and tonight. North and east
surface pressure gradients will increase later tonight in the wake
of this feature. The result will be increasingly gusty
northeasterly winds and lowering humidity across most of the
region, and the red flag warning continues.

The gusty winds will continue Thursday and Thursday night before
subsiding early Friday as pressure gradients relax.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
High amplitude upper ridge over the west coast will keep Norcal
dry with above normal temperatures through the extended period.
Flow around this ridge will bring breezy north winds on Sunday but
this wind will becoming relatively light Monday as the upper
ridge axis shifts over the west coast. A Pacific frontal system
flattens the west coast ridge around next Tuesday afternoon as it
moves into the Pacific northwest. This will bring a little cooling
and a slightly more onshore flow but otherwise have little
impact. Temperatures warm slightly on Wednesday as upper ridge
rebuilds. Winds are not expected to be especially strong during
the extended period but RH values will be quite low each afternoon
in the dry airmass with widespread humidity values in the teens
each afternoon and only moderate morning recovery. Therefore fire
danger will remain higher than normal for this time of year.

&&

.AVIATION...
VFR conditions over interior Norcal next 24 hours. Local North to
northeast wind gusts to 25 kts after about 20z mainly northern
and west portions of the Sacramento valley, eastern Sierra
foothills and Sierra ridges.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 PM this evening to 7 AM PST Friday for
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft.
Includes portions of Nevada-Yuba-Placer-Amador and ElDorado
Units-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft.
Includes portions of Shasta-Trinity and Butte Units-Northern
Sierra Including Lassen NP and Plumas and Lassen NF/S West of
the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth
Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West
of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.